Gaussian-optical approach to stable periodic orbit resonances of partially chaotic dielectric micro-cavities

Hakan Engin Tureci, H. G.L. Schwefel, A. Douglas Stone, E. E. Narimanov

Research output: Contribution to journalArticle

52 Citations (Scopus)

Abstract

The quasi-bound modes localized on stable periodic ray orbits of dielectric micro-cavities are constructed in the short-wavelength limit using the parabolic equation method. These modes are shown to coexist with irregularly spaced "chaotic" modes for the generic case. The wavevector quantization rule for the quasi-bound modes is derived and given a simple physical interpretation in terms of Fresnel reflection; quasi-bound modes are explictly constructed and compared to numerical results. The effect of discrete symmetries of the resonator is analyzed and shown to give rise to quasi-degenerate multiplets; the average splitting of these multiplets is calculated by methods from quantum chaos theory.

Original languageEnglish (US)
Pages (from-to)752-776
Number of pages25
JournalOptics Express
Volume10
Issue number16
DOIs
StatePublished - Jan 1 2002

Fingerprint

orbits
cavities
fine structure
chaos
rays
resonators
symmetry
wavelengths

All Science Journal Classification (ASJC) codes

  • Atomic and Molecular Physics, and Optics

Cite this

Tureci, Hakan Engin ; Schwefel, H. G.L. ; Stone, A. Douglas ; Narimanov, E. E. / Gaussian-optical approach to stable periodic orbit resonances of partially chaotic dielectric micro-cavities. In: Optics Express. 2002 ; Vol. 10, No. 16. pp. 752-776.
@article{cba1f8f4a34d4b648ef78ce6b768b2bc,
title = "Gaussian-optical approach to stable periodic orbit resonances of partially chaotic dielectric micro-cavities",
abstract = "The quasi-bound modes localized on stable periodic ray orbits of dielectric micro-cavities are constructed in the short-wavelength limit using the parabolic equation method. These modes are shown to coexist with irregularly spaced {"}chaotic{"} modes for the generic case. The wavevector quantization rule for the quasi-bound modes is derived and given a simple physical interpretation in terms of Fresnel reflection; quasi-bound modes are explictly constructed and compared to numerical results. The effect of discrete symmetries of the resonator is analyzed and shown to give rise to quasi-degenerate multiplets; the average splitting of these multiplets is calculated by methods from quantum chaos theory.",
author = "Tureci, {Hakan Engin} and Schwefel, {H. G.L.} and Stone, {A. Douglas} and Narimanov, {E. E.}",
year = "2002",
month = "1",
day = "1",
doi = "https://doi.org/10.1364/OE.10.000752",
language = "English (US)",
volume = "10",
pages = "752--776",
journal = "Optics Express",
issn = "1094-4087",
publisher = "The Optical Society",
number = "16",

}

Gaussian-optical approach to stable periodic orbit resonances of partially chaotic dielectric micro-cavities. / Tureci, Hakan Engin; Schwefel, H. G.L.; Stone, A. Douglas; Narimanov, E. E.

In: Optics Express, Vol. 10, No. 16, 01.01.2002, p. 752-776.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Gaussian-optical approach to stable periodic orbit resonances of partially chaotic dielectric micro-cavities

AU - Tureci, Hakan Engin

AU - Schwefel, H. G.L.

AU - Stone, A. Douglas

AU - Narimanov, E. E.

PY - 2002/1/1

Y1 - 2002/1/1

N2 - The quasi-bound modes localized on stable periodic ray orbits of dielectric micro-cavities are constructed in the short-wavelength limit using the parabolic equation method. These modes are shown to coexist with irregularly spaced "chaotic" modes for the generic case. The wavevector quantization rule for the quasi-bound modes is derived and given a simple physical interpretation in terms of Fresnel reflection; quasi-bound modes are explictly constructed and compared to numerical results. The effect of discrete symmetries of the resonator is analyzed and shown to give rise to quasi-degenerate multiplets; the average splitting of these multiplets is calculated by methods from quantum chaos theory.

AB - The quasi-bound modes localized on stable periodic ray orbits of dielectric micro-cavities are constructed in the short-wavelength limit using the parabolic equation method. These modes are shown to coexist with irregularly spaced "chaotic" modes for the generic case. The wavevector quantization rule for the quasi-bound modes is derived and given a simple physical interpretation in terms of Fresnel reflection; quasi-bound modes are explictly constructed and compared to numerical results. The effect of discrete symmetries of the resonator is analyzed and shown to give rise to quasi-degenerate multiplets; the average splitting of these multiplets is calculated by methods from quantum chaos theory.

UR - http://www.scopus.com/inward/record.url?scp=1042267896&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=1042267896&partnerID=8YFLogxK

U2 - https://doi.org/10.1364/OE.10.000752

DO - https://doi.org/10.1364/OE.10.000752

M3 - Article

VL - 10

SP - 752

EP - 776

JO - Optics Express

JF - Optics Express

SN - 1094-4087

IS - 16

ER -